My postprandial blood sugar is often around 200 mg/dl [11.1 mmol/L] despite my taking metformin and Acarbose. My A1c is always from 5.0 to 6.5. I am 50 years old and obese. What other medication do you recommend? Would voglibose be a good option?
Voglibose is one of three drugs in a class of medications that works by inhibiting enzymes in the small intestine that break down complex sugars into simple sugars which are more easily absorbed. The effect of this medication is to decrease and delay carbohydrates from a meal. These medications are not as potent as some medications taken for type 2 diabetes. They may work well if hyperglycemia is not severe in a given patient or as an add-on medication. The most common side effect is increased gas production and bloating. This results from undigested carbohydrates that enter into the large intestine further down the digestive tract. The bacteria in the large intestine metabolize the sugars and produce gas as a by-product of their metabolism.
Please keep in mind that diabetes can change over time. What works well at one time in your life may not continue to work well. That is why you need to continue to work with your physician to keep track of your blood sugars and your health.
|Return to the Top of This Page|
Last Updated: Tuesday August 17, 2010 20:59:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.